Alert archive / Indiana / Beach Hazards Statements in 2018

Beach Hazards Statement 7, NWS Chicago, IL

July 16, 2018Lake County, Porter County, Indiana

NWS Chicago, IL issued this beach hazards statement at Jul 16, 2018, 3:18 PM CDT for Lake County, Porter County, Indiana. It took effect at Jul 17, 2018, 1:00 AM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jul 16, 2018, 3:18 PM CDT (20:18 UTC)
In effect from
Jul 17, 2018, 1:00 AM CDT
Expired
Jul 18, 2018, 6:23 AM CDT
In force
29 hr
Issued by
NWS Chicago, IL

Counties Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2018-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2018-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
864 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

395 
WHUS43 KLOT 162018
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
318 PM CDT Mon Jul 16 2018

INZ001-002-170600-
/O.NEW.KLOT.BH.S.0007.180717T0600Z-180718T0000Z/
Lake IN-Porter-
318 PM CDT Mon Jul 16 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 AM CDT TUESDAY
THROUGH TUESDAY EVENING...

The National Weather Service in Chicago has issued a Beach
Hazards Statement...which is in effect from 1 AM CDT Tuesday
through Tuesday evening. 

* LOCATION...Northwest Indiana beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 6 feet

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

&&

$$

Kluber
8 follow-up statements
552 
WHUS43 KLOT 170623
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
123 AM CDT Tue Jul 17 2018

INZ001-002-171430-
/O.CON.KLOT.BH.S.0007.000000T0000Z-180718T0000Z/
Lake IN-Porter-
123 AM CDT Tue Jul 17 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* LOCATION...Northwest Indiana beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 6 feet

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

&&

$$

- Izzi
546 
WHUS43 KLOT 170946
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
446 AM CDT Tue Jul 17 2018

INZ001-002-171800-
/O.EXT.KLOT.BH.S.0007.000000T0000Z-180718T0300Z/
Lake IN-Porter-
446 AM CDT Tue Jul 17 2018

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING...

* LOCATION...Northwest Indiana beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 6 feet

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

&&

$$

Rodriguez
327 
WHUS43 KLOT 171506
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
1006 AM CDT Tue Jul 17 2018

INZ001-002-180000-
/O.CON.KLOT.BH.S.0007.000000T0000Z-180718T0300Z/
Lake IN-Porter-
1006 AM CDT Tue Jul 17 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* LOCATION...Northwest Indiana beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 5 feet

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

&&

$$

Kluber
113 
WHUS43 KLOT 172052
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
352 PM CDT Tue Jul 17 2018

INZ001-002-180300-
/O.CON.KLOT.BH.S.0007.000000T0000Z-180718T0300Z/
Lake IN-Porter-
352 PM CDT Tue Jul 17 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* LOCATION...Northwest Indiana beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 5 feet

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

&&

$$

MTF
316 
WHUS43 KLOT 172119
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
419 PM CDT Tue Jul 17 2018

INZ001-002-180300-
/O.CON.KLOT.BH.S.0007.000000T0000Z-180718T0300Z/
Lake IN-Porter-
419 PM CDT Tue Jul 17 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* LOCATION...Northwest Indiana beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 5 feet

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

&&

$$
618 
WHUS43 KLOT 180256
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
956 PM CDT Tue Jul 17 2018

INZ001-002-180900-
/O.EXT.KLOT.BH.S.0007.000000T0000Z-180718T0900Z/
Lake IN-Porter-
956 PM CDT Tue Jul 17 2018

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 4 AM CDT
WEDNESDAY...

* LOCATION...Northwest Indiana beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 6 feet occasionally to 8 ft.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

&&

$$
336 
WHUS43 KLOT 180842
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
342 AM CDT Wed Jul 18 2018

INZ001-002-181200-
/O.EXT.KLOT.BH.S.0007.000000T0000Z-180718T1200Z/
Lake IN-Porter-
342 AM CDT Wed Jul 18 2018

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* LOCATION...Northwest Indiana beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 6 feet occasionally to 8 ft.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

&&

$$

Rodriguez
659 
WHUS43 KLOT 181123
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
623 AM CDT Wed Jul 18 2018

INZ001-002-181230-
/O.CAN.KLOT.BH.S.0007.000000T0000Z-180718T1200Z/
Lake IN-Porter-
623 AM CDT Wed Jul 18 2018

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE National Weather Service IN Chicago has cancelled the Beach
Hazards Statement. 


$$

Rodriguez

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 16, 2:51 PM CDT, 27 minutes earlier.

Area forecast discussion, Jul 16, 2:51 PM CDT, 27 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Chicago/Romeoville, IL
251 PM CDT Mon Jul 16 2018

.SHORT TERM...
227 PM CDT

Through Tuesday...

A rather chaotic set-up is ongoing across much of the CWA this
afternoon with multiple boundaries/outflows resulting in scattered
convection.

Broad troughing over the Upper Great Lakes is supporting an unstable
environment with weak background forcing across the CWA. Meanwhile,
a pseudo cold front from approximately Waukegan to near La Salle has
become poorly defined after various bouts of convection along it
over the past couple hours. Also, an outflow-enhanced lake breeze
continues to drift westward across the Chicago metro. Scattered
convection is expected to continue for another couple hours before
gradually diminishing toward sunset. A couple storms have exhibited
gusty winds due to precip loading and sufficient DCAPE, but with so
many boundaries and minimal shear, storm maintenance has been fairly
poor. No severe weather is expected with the rest of the activity
this afternoon.

A distinct moisture boundary exists from the Quad Cities, to near
Rockford to near Milwaukee as of 19Z. Dew points drop into the upper
50s and the cumulus field dissipates behind this boundary. Expect
this boundary to reach the NW Chicago metro around 5pm, the SE
Chicago metro around 8pm, and the far SE CWA near midnight CDT.
Gusty NW/NNW winds of 15 to 20 mph may follow this boundary for a
couple hours.

Other than some afternoon cumulus on Tuesday, dry weather and clear
skies are expected for Tuesday. Expect cooler and less humid
conditions, with temps generally in the low 80s and dew points in
the low 60s, respectively. Gusty N winds to 20 mph and waves of
3-6 ft will support a high swim risk for the beaches of NW Indiana
through the day Tuesday. Slightly onshore winds for the IL beaches
will result in a moderate swim risk. Portions of southern Cook
County may need to be upgraded to a high swim risk if wave
conditions warrant by Tuesday morning.

Kluber

&&

.LONG TERM...
205 PM CDT

Tuesday night through Monday...

Fair weather will be on tap Tuesday night into Wednesday as high
pressure builds across the region with less warm and humid
conditions expected behind Tuesday's cold front. Surface ridge
will shift to the eastern Great Lakes Thursday and return flow
will allow dew points to creep back into the mid to upper 60s
later Thursday and to around 70 by Friday. Meanwhile, an upper
level disturbance over the Pacific Northwest this afternoon is
progged to deepen into a closed low over the northern Great Plains
Wednesday and shift into the Upper Midwest Thursday. Global models
are starting to come into better agreement with timing and track
of the 500mb low into the Upper Midwest by midday Thursday.
Models also in reasonably agreement indicating a couple shortwave
troughs ejecting out ahead of the main upper low during the day
Thursday which will provide at least some chance for showers and
thunderstorms later in the day. There will be additional chances
on Friday as the main upper low shifts across the western Great
Lakes and over the weekend as pin-wheeling vort lobes wrap around
the back side of the low.

BMD

&&

.AVIATION...
For the 18Z TAFs...

TS continues to initiate across NE Illinois and NW Indiana at
issuance. A cold front near RFD to RAC will shift SE and interact
with a Lake MI lake breeze over the next 3-4 hours. Scattered TS
is expected for all sites except RFD through 21Z. For ORD and MDW,
an outflow-enhanced lake breeze is currently nearing the
terminals. An associated wind shift to the NE can be expected, and
may last through the late afternoon before gradient flow brings
the winds back to NNW early this evening. Beyond mid-evening, VFR
conditions and mostly clear skies are expected through Tuesday. A
lake-enhancement of the N/NNW gradient flow Tuesday should veer
the winds NNE at ORD and MDW by late morning.

Kluber

&&

.MARINE...
205 PM CDT

A cold front is moving across Lake Michigan this afternoon
leaving generally northwest to north flow in its wake. Across the
south end of the lake, lake breezes have developed resulting in
onshore flow and there are some areas where winds have been
disturbed from outflow from thunderstorms. These areas should
trend towards the northwest by mid to late this evening as
synoptic flow increases. A more vigorous front will move south
across the lake overnight with north winds picking up into the
20-25 kt range with a few gusts to 30 kt possible behind the
second front. Moderate north flow will continue through the day
Tuesday then should gradually diminish Tuesday evening and
overnight as high pressure builds across the western Great Lakes.
Light flow over the lake Wednesday will allow afternoon lake
breezes to develop, then southerly flow returns behind the ridge
axis Thursday. South winds are expected to increase into the 20-30
kt range late Thursday into early Friday as low pressure lifts
across the Upper Midwest.

BMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 16, 11:43 AM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1143 AM CDT Mon Jul 16 2018

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
171645-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Lake IN-Porter-Newton-Jasper-Benton-
1143 AM CDT Mon Jul 16 2018 /1243 PM EDT Mon Jul 16 2018/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.
  Limited Excessive heat Risk.

DISCUSSION...

A few isolated thunderstorms are expected across northern Illinois
and northwest Indiana through the afternoon. Brief heavy rainfall
an cloud to ground lightning will be possible. Severe
thunderstorms are not expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...
  Limited Lakeshore Flood Risk
  High Swim Risk
Thursday and Friday...
  Elevated Thunderstorm Risk.
Saturday and Sunday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

GENERAL STORM MOTION OF THE DAY:

  Moving toward southeast at 10 to 15 mph.

LMZ740>745-171645-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
1143 AM CDT Mon Jul 16 2018

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...
  Hazardous conditions for small craft are likely.
Thursday and Friday...
  Elevated Thunderstorm Risk.
Saturday and Sunday...
  Limited Thunderstorm Risk.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-171645-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan Holland to Whitehall MI 5 nm off shore to mid-
line of lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
1143 AM CDT Mon Jul 16 2018

This Hazardous Weather Outlook is for portions of the open waters
of Lake Michigan.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thursday through Saturday...
  Elevated Thunderstorm Risk.
Sunday...
  Limited Thunderstorm Risk.

BMD

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Special weather statement, Jul 16, 12:50 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
1250 PM CDT MON JUL 16 2018

INZ001-002-011-161815-
Porter IN-Jasper IN-Lake IN-
1250 PM CDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PORTER...SOUTHERN LAKE
AND NORTHWESTERN JASPER COUNTIES UNTIL 115 PM CDT...

At 1250 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hebron, moving southeast at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Merrillville, Crown Point, Cedar Lake, Lowell, De Motte, Hebron,
Lakes Of The Four Seasons, Boone Grove, Winfield, Kouts and Lake
Dalecarlia.

Including the following interstate...
 I-65 between mile markers 236 and 249.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4134 8695 4118 8722 4134 8747 4146 8727
TIME...MOT...LOC 1750Z 311DEG 16KT 4134 8728

RC
Special weather statement, Jul 16, 1:53 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
153 PM CDT MON JUL 16 2018

ILZ014-161915-
Cook IL-
153 PM CDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COOK COUNTY UNTIL
215 PM CDT...

At 152 PM CDT, Doppler radar was tracking a strong thunderstorm over
Forest Park, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Chicago, Cicero, Berwyn, Oak Park, Maywood, Forest Park, River
Forest, Riverside, Harwood Heights, Stickney, Melrose Park, North
Riverside, Forest View, Humboldt Park, Logan Square, Douglas Park,
Elmwood Park and River Grove.

This includes...  Triton College, Hawthorne Park, and University of
Illinois Chicago.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4192 8785 4198 8776 4187 8762 4180 8779
TIME...MOT...LOC 1852Z 321DEG 14KT 4187 8780

RC
Local storm report, Jul 16, 2:29 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
229 PM CDT MON JUL 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HEAVY RAIN       BERWYN                  41.84N 87.79W
07/16/2018  M0.95 INCH       COOK               IL   TRAINED SPOTTER

            RAIN FELL IN 22 MINUTES.

&&

RC

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 12:50 PM CDTSpecial Weather StatementLOTLake25 min
Jul 16, 1:26 PM CDTAreal Flood AdvisoryLOTJasper, Lake, Porter3 hr
Jul 16, 2:06 PM CDTAreal Flood AdvisoryLOTLake3 hr
Jul 16, 3:38 PM CDTSpecial Weather StatementLOTLake37 min

Nearby

Beach Hazards Statements in Indiana, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.